Louisiana, 2001Flash Flood in Louisiana, April 23, 2001
April 23, 2001 · NWS JAN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 23, 1:20 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 23, 1:20 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON APR 23 2001
WIDELY SCATTERED SHRA THIS AFTERNOON WITH ADVANCE OF TSRA OUTFLOW
BOUNDARY THAT HAS REACHED THE DELTA AND EXTENDS INTO CENTRAL LA.
PRIMARY COLD FRONT STARTING TO CATCH UP TO THE OUTFLOW FROM NEAR
KLIT TO KSHV. EXPECT THE FRONT TO CROSS THE ENTIRE CWFA OVERNIGHT.
CAPPED/MAY-LIKE AIRMASS E OF MS RIVER KEEPING ACTION TO THE WEST IN
CHECK SO FAR. ISOLATED/PULSE SEVERE TSTMS ARE STILL POSSIBLE OVER NW
HALF OF AREA UNTIL A FEW HOURS AFTER SUNSET AND LOSS OF AFTERNOON
HEATING. THE MESO-ETA HAS BEEN HANDLING THESE SHORT TERM PATTERNS
QUITE WELL OF LATE BUT APPEARS TO BE A TAD PREMATURE WITH RAINS IN
CENTRAL MS THIS EVENING. OTHERWISE WILL LEAN ON MESO-ETA(GOOD
AGREEMENT IN MODELS OVERALL ANYWAY) FOR THIS FORECAST INCLUDING A
SLIGHTLY SLOWER CLEARING TREND FROM THE NW ON TUESDAY.
PRIMARY DYNAMICS MOVING THROUGH WRN GREAT LAKES EARLY TONIGHT WITH
300MB JET CORE OF 120-130KTS ACROSS MI. A DECENT DIFFERENTIAL
DIVERGENCE COUPLET FROM 850-300MB MOVES EWD WITH THE SRN END OF
TROUGH PUSHING THROUGH LOWER MS VALLEY BETWEEN 03-15Z LATER TONIGHT
INTO THE MORNING. A NARROW RIBBON OF NEAR 1.5" PWAT WITH K INDEXES
OF 30-35 NEAR KUOX TO KTVR ABOUT SUNSET PUSHES ACROSS CWFA TO NEAR
KMEI TO KMCB LINE BY SUNRISE TUESDAY. THIS AFTERNOON LAPS CAPES OF
1800-2500J/KG COULD POKE AS HIGH AS 3300(MESO-ETA) BRIEFLY IN
POCKETS BEFORE 00Z. WEAKENING UNIDIRECTIONAL LOW LEVEL WIND FIELDS
YIELD LESS THAN 50MM/SS STORM RELATIVE HELICITIES THROUGH EVENING SO
WILL LIMIT RISK OF SEVERE TO IMMEDIATE FRONTAL CONVECTION...ONLY
REACHING ABOUT A GRENADA TO VICKSBURG TO NATCHEZ LINE BEFORE 9 PM.
WILL MENTION GUSTY WINDS WITH STORMS ELSEWHERE EXCEPT SERN MS WHERE
STORMS DON'T ARRIVE UNTIL LATE TONIGHT.
QUICK DRYING FROM THE NW OVER THE DELTA AS PACIFIC AIRMASS TUESDAY
SPREADS SOUTHEASTWARD. WILL CONFINE POPS TO SERN HALF ROUGHLY FOR
TUESDAY MORNING. PREFER NGM MOS FOR POPS/TEMPS THIS TIME AROUND.
MUCH COOLER AIR TUESDAY NIGHT GIVES WAY TO A NICE WARMUP WEDNESDAY.
IN THE EXTENDED...MEDIUM RANGE MODELS OVERWHELMINGLY DRY/COOL
THURSDAY THROUGH SATURDAY WITH DAYTIME WARMING TREND. NWLY UPPER
FLOW PREVAILS INTO WEEKEND WITH A WEAK UPPER SHEAR AXIS DEVELOPING
ON SUNDAY FROM SE TX TO TN VALLEY. WILL USE PARTLY CLOUDY VS DRY FOR
SUNDAY&MONDAY IN CASE ANY SHRA SHOULD BECOME POSSIBLE IN THE
DESTABILIZING ENVIRONMENT. OVERNIGHT LOWS IN THE 40S THURSDAY
MODERATE TO NEAR 60 NEXT MONDAY WHILE HIGHS RECOVER FROM THE MID 70S
TO MID 80S.
PRELIM NUMBERS:
JAN 56/69/44/74/42 83-00
MEI 59/68/42/72/40 65100
.JAN...
MS..4.NONE.
LA...NONE.
AR...NONE.
In the hours before
Special weather statement, Apr 23, 11:12 AM CST, 4 hours 18 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-251200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT MON APR 23 2001
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR SOUTHEAST OF A LINE FROM
BROOKSVILLE TO NEWTON TO CRYSTAL SPRINGS TO BUDE TONIGHT. THESE
STORMS WILL NOT BE SEVERE. THE STORMS WILL OCCUR ALONG THE
LEADING EDGE OF A LARGE AREA OF RAINFALL THAT WILL MOVE TO THE
SOUTHEAST ACROSS THE AREA TONIGHT AND EARLY TUESDAY. THE ASSOCIATED
COLD FRONT WILL MOVE INTO SOUTHEAST MISSISSIPPI TUESDAY MORNING.
ACTIVATION OF STORM SPOTTERS WILL NOT BE REQUIRED TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Apr 23, 2:20 PM CST, 1 hour 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>
074-241200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT MON APR 23 2001
...THUNDERSTORMS...
A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND PORTIONS OF MISSISSIPPI...MAINLY WEST OF LINE FROM
NATCHEZ TO VICKSBURG TO GRENADA. NON-SEVERE THUNDERSTORMS WILL BE
POSSIBLE OVER THE ENTIRE AREA TONIGHT.
A COLD FRONT WILL PASS THROUGH THE LOWER MISSISSIPPI RIVER VALLEY
REGION TONIGHT...PROVIDING A FOCUS FOR THUNDERSTORMS. INSTABILITY
WILL BE GREATEST DURING THE LATE AFTERNOON AND EARLY EVENING...
CREATING A FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT THUNDERSTORMS
AND ISOLATED SEVERE STORMS.
ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THROUGH THIS
EVENING...ESPECIALLY WEST OF A NATCHEZ TO VICKSBURG TO GRENADA LINE.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Flash Flood, Morehouse
- When
- April 23, 3:30 PM CST to 5:30 PM CST
- Where
- Morehouse County, Bastrop
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.820, -91.802 (the zone’s center; the record gives no point)
A thunderstorm dropped up to 3.5 inches of rain over downtown Bastrop in about an hour. Flooding of local businesses occurred, including significant flooding to the Bastrop Daily Enterprise building.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Iowa, April 23, 20013 injured · $1.0 million · F1 · 1 event
- Tornado and High Wind in Iowa, April 23, 2001$240,000 · F0 · 3 events
- Damaging Winds in Michigan, April 23, 2001$165,000 · 53 kt wind · 5 events
- Flash Flooding in Texas, April 23, 2001$170,000 · 4 events
- Damaging Winds in Indiana, April 23, 2001$150,000 · 52 kt wind · 2 events
- Damaging Winds in Michigan, April 23, 2001$78,000 · 56 kt wind · 13 events
- Flash Flood in Texas, April 23, 2001$80,000 · 1 event
- Hail and Damaging Winds in Wisconsin, April 23, 20011 injured · 1.75 in hail · 18 events
- Hail and Damaging Wind in Texas, April 23, 2001$25,000 · 1.25 in hail · 4 events
- Strong Wind in Iowa, April 23, 200121 events
- Flooding in Vermont, April 23 to 30, 2001$21,000 · 5 events
- Damaging Wind in Kentucky, April 23, 2001$25,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245172.